Drug interactions between Advil and desmopressin
Interactions between your drugs
Applies to: Advil (ibuprofen) and desmopressin
Ibuprofen can sometimes enhance the effects of desmopressin. Although not common, this may increase the risk of developing water retention and a condition known as hyponatremia, which is caused by an abnormal decrease in blood sodium concentration. In serious cases, hyponatremia can lead to seizure, coma, or even death. You should seek medical attention if you experience loss of appetite, nausea, vomiting, headache, lethargy, irritability, difficulty concentrating, memory impairment, confusion, muscle spasm, weakness, unsteadiness, decreased urination, and/or sudden weight gain, as these may be symptoms of water intoxication and hyponatremia. It is important to tell your doctor about all other medications you use, including vitamins and herbs. Do not stop using any medications without first talking to your doctor.
Drug and food interactions
Applies to: desmopressin
Consumer information for this minor interaction is not currently available. Some minor drug interactions may not be clinically relevant in all patients. Minor drug interactions do not usually cause harm or require a change in therapy. However, your healthcare provider can determine if adjustments to your medications are needed.
For clinical details see professional interaction data.
Therapeutic duplication warnings
No warnings were found for your selected drugs.
Therapeutic duplication warnings are only returned when drugs within the same group exceed the recommended therapeutic duplication maximum.
Drug Interaction Classification
|Highly clinically significant. Avoid combinations; the risk of the interaction outweighs the benefit.|
|Moderately clinically significant. Usually avoid combinations; use it only under special circumstances.|
|Minimally clinically significant. Minimize risk; assess risk and consider an alternative drug, take steps to circumvent the interaction risk and/or institute a monitoring plan.|
|No information available.|
Do not stop taking any medications without consulting your healthcare provider.
Always consult your healthcare provider to ensure the information displayed on this page applies to your personal circumstances.